Alert archive / North Carolina / Tornado Warnings in 2026

Tornado Warning 5, NWS Blacksburg, VA

March 16, 2026Caswell County, Rockingham County, North Carolina

NWS Blacksburg, VA issued this tornado warning at Mar 16, 2026, 10:58 AM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 16, 2026, 10:58 AM EDT (14:58 UTC)
Expired
Mar 16, 2026, 11:30 AM EDT
In force
32 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Caswell County, NC, Rockingham County, NC

The radar

The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 11:11 AM EDTTSTM WND DMG3 Ne Ruffin, NC911 Call Center reports 1 tree down at the intersection of Chandlers Mill road and Nunnally road in the Pelham area of Caswell County North Carolina.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 16, 8:54 AM EDTTornado WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2026-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2026-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
603 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted.

744 
WFUS51 KRNK 161458
TORRNK
NCC033-157-161530-
/O.NEW.KRNK.TO.W.0005.260316T1458Z-260316T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
1058 AM EDT Mon Mar 16 2026

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  East central Rockingham County in north central North Carolina...
  Northern Caswell County in north central North Carolina...

* Until 1130 AM EDT.

* At 1058 AM EDT, a severe thunderstorm capable of producing a
  tornado was located over Reidsville, moving northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Reidsville...
  Wentworth...
  Yanceyville...
  Bethel...
  Providence...
  Gatewood...
  and Quick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on X.

&&

LAT...LON 3639 7976 3654 7939 3654 7925 3648 7915
      3631 7970
TIME...MOT...LOC 1458Z 243DEG 47KT 3638 7968 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DS
2 follow-up statements
637 
WWUS51 KRNK 161518
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1118 AM EDT Mon Mar 16 2026

NCC157-161528-
/O.CAN.KRNK.TO.W.0005.000000T0000Z-260316T1530Z/
Rockingham NC-
1118 AM EDT Mon Mar 16 2026

...THE TORNADO WARNING FOR 
EAST CENTRAL ROCKINGHAM COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 200 PM EDT for north central
North Carolina...and south central Virginia.

&&

LAT...LON 3649 7951 3654 7939 3654 7925 3647 7948
TIME...MOT...LOC 1518Z 238DEG 43KT 3653 7943 

$$

NCC033-161530-
/O.CON.KRNK.TO.W.0005.000000T0000Z-260316T1530Z/
Caswell NC-
1118 AM EDT Mon Mar 16 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR 
NORTHWESTERN CASWELL COUNTY...

At 1118 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Gatewood, or near Providence, moving northeast at 50
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Providence...
Pelham...
and Gatewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on X.

&&

LAT...LON 3649 7951 3654 7939 3654 7925 3647 7948
TIME...MOT...LOC 1518Z 238DEG 43KT 3653 7943 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DS
213 
WWUS51 KRNK 161530
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1130 AM EDT Mon Mar 16 2026

NCC033-161540-
/O.EXP.KRNK.TO.W.0005.000000T0000Z-260316T1530Z/
Caswell NC-
1130 AM EDT Mon Mar 16 2026

...THE TORNADO WARNING FOR 
NORTHWESTERN CASWELL COUNTY HAS EXPIRED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.

A Tornado Watch remains in effect until 200 PM EDT for north central
North Carolina...and south central Virginia.

&&

LAT...LON 3649 7951 3654 7939 3654 7925 3647 7948
TIME...MOT...LOC 1530Z 243DEG 47KT 3660 7926 

$$

DS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Mar 16, 6:54 AM EDT, 4 hours 4 minutes earlier. Its key messages:

  • 1) A line of showers/storms will move across today, with potential for two lines, and some discrete storms out ahead of the line in the Piedmont. Damaging winds and isolated tornadoes still the main threat especially east of the Blue Ridge. 2) Strong southwest winds turn west to northwest behind the front with gusts 35 to 55 mph outside of the showers and storms. 3) Colder temperature surge in later this afternoon into this evening changing rain to snow showers in the mountains, some accumulations of 1 to 5 inches possible, highest will be at elevations above 3500 feet in western Greenbrier and the NC mountains/Grayson Highlands.
Area forecast discussion, Mar 16, 6:54 AM EDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
654 AM EDT Mon Mar 16 2026

.WHAT HAS CHANGED...
12z Aviation updated.

Previous changes:

Enough concern for snow accumulations in the higher elevations
of NC/Grayson Highlands and western Greenbrier to issue a winter
weather advisory, as snow starts to arrive during the late
afternoon commute.

No other big changes regarding the severe and wind advisory
outlooks.

NOTE: Due to the higher impact weather in the next 24 hours, the
forecast beyond Tuesday was left out of the discussion below,
but no big changes were observed with temps warming up again by
late week.

&&

.KEY MESSAGES...
1) A line of showers/storms will move across today, with
potential for two lines, and some discrete storms out ahead of
the line in the Piedmont. Damaging winds and isolated tornadoes
still the main threat especially east of the Blue Ridge.

2) Strong southwest winds turn west to northwest behind the
front with gusts 35 to 55 mph outside of the showers and storms.

3) Colder temperature surge in later this afternoon into this
evening changing rain to snow showers in the mountains, some
accumulations of 1 to 5 inches possible, highest will be at
elevations above 3500 feet in western Greenbrier and the NC
mountains/Grayson Highlands.

&&

.DISCUSSION...
KEY MESSAGE 1: Severe storms are good possibility today,
especially east of the mountains.

Low pressure over lower Michigan early this morning with front
extending south into central KY/middle TN with QLCS from near
Cincinnati to Crossville to west of Birmingham. Over our area,
we still have an in-situ wedge, but strengthening low level jet
will erode this later this morning as the line approaches.

Leaning closer to the 00z HRRR based on how its been capturing
the radar earlier tonight. Even other high-res models are
painting a picture of just a few showers early this morning
before the main line of convection arrives in our western CWA
between 6am-8am. Ahead of this in central NC, the models start
to show increase in discrete cells, which as the flow veers from
the south-southeast at the surface to southwest above 1-2kft
AGL, will see the Storm Relative Helicities increase.

This system has all the dynamics/shear energy for robust winds
and isolated tornadoes. The main limiting factor is
thermodynamics as most models are keeping it fairly cloudy and
low clouds at that in our forecast area through today.

The speed of the line and the strong helicity still is enough to
warrant concern of severe weather, and more-so east of the Blue
Ridge and definitely east of a Lynchburg to Danville to
Greensboro line. Further west, looks more like straight-line
wind issues, though cannot rule out a rogue tornado along the
bowing segments, but overall confidence is low on tornadoes west
of the Blue Ridge, meaning the mountains/New River and Roanoke
Valleys.

High-res models actually showing a secondary line of convection,
though weaker with the rain changing to snow this afternoon in
the mountains. This fine line could also bring strong wind
gusts.

KEY MESSAGE 2: Gradient winds outside of showers/storms will
still be an issue today into tonight.

Jet at 8h coming into the mountains this morning at 50-60kts
ahead of the line of storms will bring gusts over 40 mph in the
mountains, with strong pressure falls across the mid-Atlantic.
The stronger non-thunderstorm wind gusts arrive behind the front
later this afternoon into this evening with pressure rises in 6
hours on the order of 10mb, though by then strong jet as raced
well ahead across the coast. Still enough of a surge of cold
advection and pressure rises to maintain wind advisory
headlines.

KEY MESSAGE 3: Much colder with accumulating snow showers late
today into tonight in the mountains.

Temperatures start out mild today, then as the main line of
showers/storms pushes east this afternoon, temps will crash into
the 30s after 4pm, and 20s by dark in the mountains. Upper
energy with the departing surface trough will change rain to
snow. Just enough low level instability and dynamics aloft to
potential bring some heavier snow showers to the mountains by
dusk. Antecedent conditions like the last event, but not as
warm, will impact accumulations somewhat. But, any snow showers
could have rates of 1"+/hr with them and lay down a few inches
in the higher mountains of western Greenbrier and the High
Country of NC into the Grayson Highlands. Overall, this looks
like a quick hitter as moisture drops off fast after midnight
except lingering into Tuesday across western Greenbrier. Even
though forecast snowfall amounts are marginal for advisory,
which is 3 inches in the mountains, the timing of the rain
changing to to snow is close enough to the late
afternoon/evening commute time to have an advisory in place.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Low level jet increases along and ahead of line of
showers/storms this morning. Expect periods of sub-VFR
cigs/vsbys through the day with moderate showers and some
stronger storms especially along/east of ROA this afternoon.

Do not see any improvements until late in the taf period east
of the mountains when west to northwest winds start to scatter
out the sub-VFR cigs. The mountains will linger in sub-VFR with
snow showers after 21z today.

EXTENDED AVIATION OUTLOOK...

Snow may continue into Tuesday morning before ending, mainly
affecting the western mountains and BLF and LWB. Gusty northwest
winds continuing Monday night and into Tuesday. Low clouds may
actually redevelop late Tuesday night into Wednesday morning due
to some moisture trapped under the inversion, but model trends
keep it VFR.

Mainly VFR expected into Friday, though a warm front tracking in
Thursday may bring some sub-VFR cigs into the mountains.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory from 11 AM this morning to 2 AM EDT Tuesday for
     VAZ011>020-022>024-032>035-043.
     Winter Weather Advisory from 2 PM this afternoon to 2 AM EDT
     Tuesday for VAZ015.
     Wind Advisory from 11 AM this morning to midnight EDT tonight
     for VAZ044>047-058-059.
     Wind Advisory until 11 AM EDT this morning for VAZ007-009-010.
NC...Wind Advisory from 11 AM this morning to 2 AM EDT Tuesday for
     NCZ001>003-018-019.
     Winter Weather Advisory from 2 PM this afternoon to 2 AM EDT
     Tuesday for NCZ001-018.
     Wind Advisory from 11 AM this morning to midnight EDT tonight
     for NCZ004>006-020.
WV...Wind Advisory from 11 AM this morning to 2 AM EDT Tuesday for
     WVZ044-507.
     Wind Advisory until 11 AM EDT this morning for WVZ042-043-508.
     Winter Weather Advisory from 3 PM this afternoon to 5 PM EDT
     Tuesday for WVZ508.

&&

DISCUSSION...PM/WP
AVIATION...SH/WP
Hazardous weather outlook, Mar 16, 9:58 AM EDT, 1 hour before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
958 AM EDT Mon Mar 16 2026

NCZ002-019-WVZ044-507-171400-
Alleghany NC-Wilkes-Monroe-Eastern Greenbrier-
958 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT TUESDAY...

This Hazardous Weather Outlook is for northwest North Carolina and
southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

VAZ019-020-022>024-032>035-043-171400-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Henry-
958 AM EDT Mon Mar 16 2026

...TORNADO WATCH 66 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT TUESDAY...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

NCZ001-018-VAZ015-171400-
Ashe-Watauga-Grayson-
958 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT TUESDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM EDT TUESDAY ABOVE 3500 FEET...

This Hazardous Weather Outlook is for northwest North Carolina and
southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

NCZ003-VAZ011>014-016>018-171400-
Surry-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-Craig-
958 AM EDT Mon Mar 16 2026

...SEVERE THUNDERSTORM WATCH 64 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT TUESDAY...

This Hazardous Weather Outlook is for north central North Carolina
and southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

WVZ508-171400-
Western Greenbrier-
958 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
5 PM EDT TUESDAY...

This Hazardous Weather Outlook is for southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

NCZ004>006-VAZ044>047-058-059-171400-
Stokes-Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
958 AM EDT Mon Mar 16 2026

...TORNADO WATCH 66 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

VAZ010-171400-
Bland-
958 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

VAZ007-009-WVZ042-043-171400-
Tazewell-Smyth-Mercer-Summers-
958 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

NCZ020-171400-
Yadkin-
958 AM EDT Mon Mar 16 2026

...SEVERE THUNDERSTORM WATCH 64 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for northwest North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

In the hours before

Local storm report, Mar 16, 10:27 AM EDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1027 AM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     Tstm Wnd Dmg     3 ESE Stuart            36.61N 80.23W
03/16/2026                   Patrick            VA   911 Call Center

            Tree down along Big A School Road. Time
            estimated from radar.

&&

VFJ
Local storm report, Mar 16, 10:34 AM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1034 AM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     Tstm Wnd Dmg     3 E Woodville           36.49N 80.43W
03/16/2026                   Stokes             NC   911 Call Center

            Tree reported down by 911 call center in
            Stokes county North Carolina.

&&

EB
Local storm report, Mar 16, 10:41 AM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1041 AM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 AM     Tstm Wnd Dmg     2 N Pilot Mountain      36.41N 80.47W
03/16/2026                   Surry              NC   911 Call Center

            Tree down reported by 911 call center in
            Surry County North Carolina in the Pilot
            Mountain area.

&&

EB
Local storm report, Mar 16, 10:43 AM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1043 AM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 AM     Tstm Wnd Dmg     2 ESE Mountain Park     36.37N 80.81W
03/16/2026                   Surry              NC   911 Call Center

            Tree reported down by 911 call center in
            Surry county in the Elkin area.

&&

EB
Local storm report, Mar 16, 10:45 AM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1045 AM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 AM     Tstm Wnd Dmg     2 ESE Fairview          36.32N 80.68W
03/16/2026                   Surry              NC   911 Call Center

            Tree was reported down by 911 call center in
            the Dobson Area of Stokes County North
            Carolina.

&&

EB
Local storm report, Mar 16, 10:47 AM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1047 AM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     Tstm Wnd Dmg     3 S White Plains        36.40N 80.64W
03/16/2026                   Surry              NC   911 Call Center

            911 call center reported a tree down off
            Crotts road in the Mt. Airy area of Surry
            County North Carolina.

&&

EB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 9:35 PM EDTSpecial Weather StatementRNKStokes, Surry25 min
Mar 16, 2:24 AM EDTWinter Weather AdvisoryRNKAshe, Watauga39 hr
Mar 16, 5:58 AM EDTSpecial Weather StatementRNKWilkes32 min
Mar 16, 6:25 AM EDTSpecial Weather StatementRNKAlleghany, Surry, Wilkes, Yadkin50 min
Mar 16, 7:19 AM EDTSpecial Weather StatementRNKStokes, Surry, Yadkin41 min
Mar 16, 7:59 AM EDTSevere Thunderstorm WarningRNKRockingham, Stokes61 min
Mar 16, 8:02 AM EDTSevere Thunderstorm WarningRNKWatauga43 min
Mar 16, 8:35 AM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Surry, Wilkes55 min
Mar 16, 8:39 AM EDTSevere Thunderstorm WarningRNKCaswell66 min
Mar 16, 9:27 AM EDTSevere Thunderstorm WarningRNKStokes, Surry, Wilkes, Yadkin63 min
Mar 16, 9:56 AM EDTTornado WarningRNKStokes34 min
Mar 16, 10:04 AM EDTSevere Thunderstorm WarningRNKRockingham, Stokes41 min
Mar 16, 10:44 AM EDTSevere Thunderstorm WarningRNKRockingham46 min
Mar 16, 10:44 AM EDTTornado WarningRNKRockingham31 min
Mar 16, 11:11 AM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham64 min
Mar 16, 11:15 AM EDTTornado WarningRNKCaswell30 min
Mar 16, 4:40 PM EDTSpecial Weather StatementRNKStokes, Yadkin80 min
Mar 16, 5:54 PM EDTSpecial Weather StatementRNKCaswell, Rockingham96 min

Nearby

Tornado Warnings in North Carolina, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.